Results 1 to 7 of 7
Like Tree3Likes
  • 1 Post By UncleLeo
  • 1 Post By etoille
  • 1 Post By Ming23
Getting my head straight finally!
  1. #1
    etoille is offline New Member
    Join Date
    Sep 2010
    Posts
    16

    Default Getting my head straight finally!

    So I attempted to post my story here last week but broke some rules unbeknownst to me. So after giving it some thought I am going to try again. Hopefully I can find support here and offer support and encouragement to others that are in similar circumstances.
    I am a mum to 4 small kids and I go to school full time. I was having acute back/sciatic pain during my pregnancies but for the most part it resolved itself within 6months after delivery. After my last child, not so much. Fast forward almost 3 years later and I needed back surgery and even after the surgery I am still in pain but it is more manageable. Anyhow, we all know the drill...The opiates took over and I was hooked. I went through over $4K in a few months time and everything came to a head about 2 weeks ago now. I found a sub doctor that wasn't the shady kind (the kind that will only take cash) but an actual internist that cares. I started my induction in the early morning hours of October 22nd 2016 and I have been solid ever since. LoL though at the whole ever since, since it's only been a few days but it feels like an accomplishment so far. I know that the recommendation is to take as little as possible and while I agree with that, I think I'm not ready to consider tapering yet. I take 4mg twice daily but will be switching to Zubsolv tomorrow since my insurance won't pay for suboxone. Is it so bad to take a breather at this dose? My doctor wouldn't confirm a time frame for me to wean myself off because she didn't want me to be upset if I didn't stick to the schedule. She said that I could be on sub's anywhere from 3 month to a year depending on what works for my body but that she did not see me on it longer than a year (barring any shenanigans) and that she has faith in me. This is pretty scary to deal with on top of raising 4 kids and going to school full time. Heck almost everyday this week I've had one gnarly exam or another or a freaking 15 page paper due. Ok now I am rambling. I really hope that I can dig myself out of this >>>> whole I've shoved myself into. I'm lucky that my kids are too young to know what has been going on the past few months and that I can make a fresh start with my head on straight and show all the haters that I am here and I WILL be successful.

  2. #2
    etoille is offline New Member
    Join Date
    Sep 2010
    Posts
    16

    Default

    So in good news, I nailed my microbio exam with 101%! But bad news, carried my littlest kid too long yesterday and woke up with hellacious sciatic pain. What can I take? I have tramadol but I'm finding conflicting advice that it's part options and then also that it's not. My doctors office doesn't open for a few hours so I can't just call them. I also have fioricet for migraines but again don't know if it will be worth taking. Don't want to take anything to get "high" just need to be able to walk today.
    Last edited by Anonymous; 10-28-2016 at 07:30 AM. Reason: Autocorrect does not love me

  3. #3
    UncleLeo is offline Advanced Member
    Join Date
    Apr 2015
    Posts
    1,244

    Default

    800mg Ibuprofen. The tramadol is just your brain screaming tricks at you. You're doing great Congrats on the exam
    Ming23 likes this.

  4. #4
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,097

    Default

    Etoille
    Uncleleo is right. Ibuprophen and some yoga stretches. You are already taking 8mg sub daily, which is a large dose in case you're wondering. Quite a large dose. You only started on the 22nd so give yourself some time to adjust--not just to subs but to Not taking other drugs!
    Not ready to taper? Ok. But know that sub is not like other drugs. Less is more w subs and people feel better on low doses. Ask anyone who's tapered off high doses!
    Get stable. Once stable, consider a slow taper. The day will come, as sure as the sun rises, when you will consider quitting. Tapering from a low dose is easier than from a high dose.
    Meanwhile, you're busy with kids and school. The sub will keep you from withdrawal, but it will not solve life's challenges!
    Getting off drugX is the first step. Using subs to do that is The path. Don't substitute one for the other. Subs is a temporary fix not a long term option. Sooner or later you'll want to quit so take the lowest dose that keeps you stable. Hang in there!

  5. #5
    etoille is offline New Member
    Join Date
    Sep 2010
    Posts
    16

    Default

    I just switched to the zubsolv today and once I feel okay on that (which I'm sure is in my head) I think I will try to taper down some. I get the taper cutting/splitting thing with strips but how the heck do you do it with this tablet?!?!?! While opening the package I nearly crushed the whole thing this morning!!! I see my doctor tuesday and I was planning on asking her what I should do. I ended up not taking anything for my back other than motrin the other day but then I ended up with a raging migraine and had to take 200mg of imitrex and an 8mg zofran. The kids had a school function that night and I couldn't bail on them last minute. Me with 4 kids out and about plus a raging migraine is no bueno! We got through the night and had a fantastic time. Hope you all have a great halloween and get lots of treats!
    Ming23 likes this.

  6. #6
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,097

    Default

    Etoile
    Take tab and crush w back of a spoon. Then take a business card and separate pile in half. Continue to create piles of specific doses. I would put each dose labeled in a piece of paper or whatever. It's good to break it up ahead of time because then it's ready when you need it. Voila!
    Strips are easier but we make the best of what we have...
    Good job!
    Last edited by Anonymous; 10-30-2016 at 06:08 PM.
    etoille likes this.

  7. #7
    etoille is offline New Member
    Join Date
    Sep 2010
    Posts
    16

    Default

    Hey! Just checkin in. I started working out again in the hopes that while I'm on this high of a dose that I can strengthen my core muscles and help to eleviate some of my chronic back pain. I talked to my doctor about tapering and she asked me what will I take for my back pain if I taper off at this point? Also I need to deal with some outside stressors if I hope to handle a taper successfully and not relapse. I started taking lexapro this past week to help with my depression and anxiety so I can stop taking my xanax which I only take as needed for EXTREME panic attacks and sparingly even for that. It's funny how I'm terrified of becoming addicted to benzo's but I let myself get wrapped up in opiates. Oh well. Hope everyone enjoyed their Halloween and is doing well.

    Peace!

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22